Drought, Whiteside
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Whiteside forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
There was no change to the D2 Severe Drought area across parts of Eastern Iowa, Northwest Illinois, and Northeast Missouri during the month of October.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
There was no change to the D2 Severe Drought area across parts of Eastern Iowa, Northwest Illinois, and Northeast Missouri during the month of October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 30, 10:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1142 PM CDT MON SEP 30 2013 .SYNOPSIS... ISSUED AT 309 PM CDT MON SEP 30 2013 THE SURFACE RIDGE THAT WAS OVER THE REGION YESTERDAY HAS MIGRATED EAST...GIVING WAY BREEZY SOUTHERLY SURFACE WINDS AND SOMEWHAT WARMER TEMPERATURES. UPSTREAM...A SURFACE TROUGH WAS DEVELOPING OVER THE DAKOTAS INTO THE LEE OF THE CENTRAL ROCKIES. VISIBLE SATELLITE IMAGES INDICATED ONLY THIN CI OVER THE LOCAL AREA UPSTREAM INTO NEB AND THE EASTERN DAKOTAS...WHILE A LARGER FIELD OF LOW CLOUDS WAS TO THE SOUTH STRETCHED ALONG THE WESTERN EDGE OF THE SURFACE RIDGE AS CLOSE AS CENTRAL MO INTO SOUTHERN IL. ALOFT...12Z ANALYSIS SHOWED A MOSTLY ZONAL ACROSS THE NORTHERN U.S. WITH EMBEDDED WEAK SHORTWAVES MOVING THROUGH THE NORTHERN PLAINS AND GREAT LAKES REGION. A MORE SIGNIFICANT TROUGH WAS ASSOCIATED WITH A 130 KT JET AT 300 MB MOVING INTO THE PACIFIC NW...THAT WILL BRING BEGIN A PERIOD OF MORE ACTIVE WEATHER AS IT PASSES TO THE NORTH LATER THIS WEEK. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM CDT MON SEP 30 2013 TEMPERATURES ARE THE PRIMARY CHALLENGE AS THE DEVELOPING TROUGH OVER THE PLAINS MIGRATES E-SE INTO THE FORECAST AREA TUESDAY. TONIGHT...THE PRESSURE GRADIENT WILL BE SUFFICIENT ENOUGH TO SUSTAIN SOUTHERLY WINDS IN A 5 TO 10 MPH RANGE THROUGH THE NIGHT. DESPITE ONLY THIN CI EXPECTED IN THE ZONAL FLOW ALOFT...THIS WEAK MIXING SHOULD BE ENOUGH TO KEEP TEMPERATURES WARMER THAN THE PAST FEW NIGHTS. HAVE STAYED CLOSE TO PREVIOUS FORECASTS WITH MINS IN THE MID TO UPPER 50S. THE AREA OF MOISTURE AND ASSOCIATED LOW CLOUDS TO OUR SOUTH AND SOUTHEAST HAS BEEN EDGING SLOWLY NORTH TODAY AND COULD POTENTIALLY LEAD TO LIGHT FOG OR PATCHY LOW CLOUDS IN THE FAR SOUTH. HOWEVER...AT THIS TIME IT APPEARS THIS POSSIBILITY WILL BE MINIMAL AS THE MOISTURE GETS SHEARED OFF AND NUDGED NORTHEASTWARD BY A DEVELOPING...MORE SOUTHWESTERLY LOW LEVEL FLOW ABOVE THE SURFACE LATE TONIGHT. TUESDAY...LATEST MODELS ARE IN ROUGH AGREEMENT DEPICTING THE ADVANCING TROUGH OR WEAK COOL FRONT ADVANCING TO NEARLY BISECT THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST BY LATE AFTERNOON. MOISTURE IS LACKING AND THUS PRECIPITATION IS NOT LIKELY...AND EVEN CLOUD COVER WILL BE MINIMAL. THIS WILL ALLOW THE DEEPEST PREFRONTAL MIXING TO OCCUR IN THE SOUTHEAST...WHERE HIGHS SHOULD REACH THE MID 80S. AN EARLIER ARRIVAL OF THE BOUNDARY WILL LIKELY LIMIT HIGHS TO THE UPPER 70S ALONG THE IA HIGHWAY 20 CORRIDOR. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 309 PM CDT MON SEP 30 2013 QUIET AND DRY CONDITIONS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY. THE FRONT WILL STALL OUT ACROSS THE SOUTH THIRD OR JUST SOUTH OF THE CWFA. DRY LOW LEVEL FLOW ASSOCIATED WITH THE HIGH MAY ALLOW VERY CHILLY TEMPERATURES ACROSS THE NORTH THIRD OF THE CWFA AND FAVORED COLD AREAS. TEMPERATURES SHOULD STILL AVERAGE ABOVE NORMAL. WED NIGHT THE FRONT MOVES BACK NORTH. RETURN FLOW AND INCREASING MOISTURE SHOULD RESULT IN SOME SHOWERS DEVELOPING AND POSSIBLY A FEW THUNDERSTORMS. DISTURBANCES MOVING THROUGH ALOFT WILL KEEP SHOWERS AND SOME THUNDERSTORMS GOING ON THURSDAY. CLOUD COVER MAY HOLD TEMPERATURES LOWER THAN 75 TO 80. THURSDAY NIGHT ON... THE MODEL CONSENSUS HAS CHC POPS THURSDAY NIGHT THROUGH SATURDAY AND SCHC POPS FOR SATURDAY NIGHT. TRENDS IN THE MODELS INDICATE MORE ENERGY ALOFT THAT IS SLOWING THE OVERALL SYSTEM AND PUSHING IT TO THE SOUTH AND WEST. THE GULF WILL BE WIDE OPEN AND DEEP MOISTURE WILL BE IN PLACE ACROSS THE AREA SO THE PROBABILITY OF RAIN LOOKS FAIRLY GOOD. POPS MAY SLOWLY RISE OVER THE NEXT SEVERAL DAYS AS THE OVERALL TIMING OF THE SYSTEM BECOMES BETTER REFINED. THE SIGNIFICANT COLD FRONT NOW LOOKS TO MOVE THROUGH THE AREA FRIDAY NIGHT/SATURDAY MORNING. MOISTURE WILL BE IN PLACE SO THERE IS THE POTENTIAL FOR MODERATE RAINFALL ACROSS THE AREA. THE MODEL CONSENSUS HAS DRY CONDITIONS FOR SUNDAY THROUGH MONDAY AS HIGH PRESSURE BUILDS INTO THE MIDWEST. TEMPERATURES SHOULD AVERAGE SOMEWHAT BELOW NORMAL. ..08.. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1136 PM CDT MON SEP 30 2013 VFR CONDITIONS WILL REMAIN OVER THE AREA THROUGH TUESDAY EVENING. A WEAK COLD FRONT WILL MOVE SOUTHEAST REACHING THE MISSISSIPPI RIVER BY 7 PM TUESDAY...THEN STALLING OVER SOUTHERN IA AND CENTRAL IL BY MIDNIGHT. CONDITIONS LATE TONIGHT WILL BE MARGINAL FOR LOW LEVEL WIND SHEAR NORTH OF HIGHWAY 30. IF SURFACE WINDS DIMINISH MORE THAN EXPECTED OR WINDS ALOFT ARE STRONGER THEN LLWS MAY NEED TO BE INCLUDED IN THE TAFS. WINDS WILL DIMINISH BY TUESDAY MORNING AS THE PRESSURE GRADIENT RELAXES AHEAD OF THE APPROACHING FRONT. LOW LEVEL MOISTURE WILL BE INCREASING AHEAD OF THE FRONT ESPECIALLY AS IT SLOWS AND STALLS TUESDAY NIGHT. THIS COULD LEAD TO SOME FOG TUESDAY NIGHT ALONG AND SOUTH OF HIGHWAY 34. IF THIS OCCURS IT WOULD LIKELY TAKE PLACE AFTER THE CURRENT TAF PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...08 AVIATION...DLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT MON SEP 30 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 415 AM CDT MON SEP 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THERE WILL BE A CHANCE OF THUNDERSTORMS. HOWEVER...SEVERE STORMS ARE NOT EXPECTED. FRIDAY...A STRONG COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA DURING THE AFTERNOON AND EVENING...ENCOUNTERING A WARM AND UNSTABLE AIRMASS. A DEEPENING CYCLONE WILL BE TRACKING INTO THE UPPER MIDWEST WITH STRENGTHENING MID LEVEL WINDS. STRONG TO SEVERE THUNDERSTORMS SHOULD ERUPT ALONG THE FRONT WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12/HAASE
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481828, 481829, 481830, 481831, 481832, 481833, 481834, 481835, 481836.